MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400168
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Decrease in Pressure (1490)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Urinary Incontinence (4572)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced recurrent urinary incontinence and lower urinary tract infections for several months.Endoscopic examination revealed a non-occlusive cuff, and abdominal ultrasound demonstrated a progressive and steady decrease in balloon volume.These findings are consistent with a probable microleak within the system.The aus was completely removed and replaced.No additional information was provided.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The patient symptoms are a known risk associated with this device type/procedure, and it is noted as such as in the instructions for use.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced recurrent urinary incontinence and lower urinary tract infections for several months.Endoscopic examination revealed a non-occlusive cuff, and abdominal ultrasound demonstrated a progressive and steady decrease in balloon volume.These findings are consistent with a probable micro leak within the system.The aus was completely removed and replaced.No additional information was provided.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The device history record (dhr) review was unable to be performed as the lot number was not provided.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available, the cause that contributed to the reported event cannot be excluded as a device problem.The patient symptoms are known risk associated with this device type/procedure, and it is noted as such as in the instructions for use.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24262118
Report Number2124215-2026-06508
Device Sequence Number15846696
Product Code EZY
UDI-Device Identifier00878953000794
UDI-Public(01)00878953000794(17)140402(10)590140005
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/02/2014
Device Model Number72400168
Device Catalogue Number72400168
Device Lot Number590140005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/27/2026
Date Device Manufactured02/25/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 647141013; BALLOON: UPN: 72400024 / LOT: 647141013; PUMP: UPN: 72400098 / LOT: 644545017; PUMP: UPN: 72400098 / LOT: 644545017
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown